Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 7, 2021, 9:09 PM EDT for Vinton County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 9:09 PM EDT (01:09 UTC)
- Expired
- Jul 7, 2021, 9:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 961 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
411
WWUS81 KRLX 080109
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
909 PM EDT Wed Jul 7 2021
OHZ084-080145-
Vinton-
909 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VINTON COUNTY...
At 909 PM EDT, a strong thunderstorm was located 11 miles southeast
of Kingston, or 13 miles east of Chillicothe, moving northeast at 30
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Eagle Mills.
LAT...LON 3928 8276 3937 8275 3936 8266 3936 8264
3937 8263 3937 8253 3938 8251 3940 8251
3939 8248 3925 8274 3927 8276
TIME...MOT...LOC 0109Z 229DEG 28KT 3937 8275
$$
ABEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:50 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 7, 7:50 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 750 PM EDT Wed Jul 7 2021 .SYNOPSIS... Heat and humidity will continue across the region with popup showers and/or storms. Coverage increases late tomorrow as a cold front approaches, which will moderate temperatures some. && .NEAR TERM /THROUGH THURSDAY/... As of 750 PM Wednesday... To stay on top of current radar trends, opted to readjust POPs for this evening as a west-east line of thunderstorms glide up the Ohio River Valley, while elsewhere showers and storms have begun to settle down. Previous rainfall provided significant cold pool reductions to temperatures on the order of 10 degrees across much of the forecast area, so adjusted accordingly as well. As of 120 PM Wednesday... A hot, humid, and generally uncapped atmosphere will support scattered convection through the afternoon hours. WRF based guidance does seem a little slow mixing out surface dew points yielding MLCAPE values in excess of 3000J/kg for a brief period, but even adjusting for reasonable values, 2000-2500J/kg across our northern half appears possible. Shear will be the limiting factor for severe storms with little more than 10-15KTs through the column yielding deep layer shear values at or below 20KTs. Still, given steep low- level lapse rates at some dry air, at least initially between H750 and H500 some locally gusty winds will be possible with any initial storms or core drops. Low level southwesterly flow increases this evening ahead of an approaching mid-level wave and surface cold front slated for arrival late Thursday. This should support a transition from surface based to elevated convection, especially near the best mass convergence and theta-e feed at the nose of the H850 jet, but couldn't rule out an isolated storm just about anywhere given the moist airmass. Precipitable water values will also be on the rise overnight as southwesterly flow continues, rising to near near 1.9 inches by Thursday morning. With generally slow storm motions, some potential for repetitive storms in the best mass convergence and high PWATs, some locally heavy and persistent rain may occur overnight. With recent dry conditions, would expect this to be mainly manageable, but some localized high water issues are possible, especially in low laying or poorly drained areas. During the day Thursday, the region will be sandwiched between two weather makers. The first, Tropical Storm Elsa, looks to pass to our east with a few outer bands possibly brushing our mountain counties from mid-morning through the afternoon hours. Should see pretty limited chances for any thunder with this activity. Depending how quickly cloud cover associated with Elsa gets out of here in the afternoon, could recover enough for some additional terrain driven afternoon thunderstorms here. The second weather maker is a cold front and associated pre-frontal trough approaching from the northwest Thursday evening and afternoon respectively. As one could reasonably expect in a tropical-like, high PWAT environment both mid- level lapse rates and shear will be rather poor with perhaps 1000J/kg MLCAPE and deep layer shear of between 15 and 20KTs. This should yield limited opportunity of updraft organization with the best chances for any transient stronger storms expected with the pre- frontal trough given more favorable afternoon timing. These features will be encountering a rather high precipitable water value environment, but should be progressive enough to limit high water concerns. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... As of 212 PM Wednesday... The slow moving cold front is expected to finally reach the area sometime Friday and move out ahead of the next system. At the upper levels, a shortwave trough moves in over the area. Showers and thunderstorms will be possible throughout the day Friday ahead of the front, gradually decreasing as this front passes through and as an area of high pressure briefly moves in between systems, leading to conditions mostly drying out Friday night. Temperatures Friday are expected to be slightly below normal with the lowlands in the upper 70s to lower 80s and the higher elevations in the mid 60s to 70s. As the front finishes pushing through, Friday night will be a bit chillier than it has been with lows in the 50s to low 60s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... As of 215 PM Wednesday... The aforementioned upper level shortwave passes through Saturday as a warm front at the surface is expected to slowly lift north through the area for the weekend. Chances for showers and thunderstorms will be possible Saturday as this warm front lifts through. Models show a stronger upper level disturbance to the west on Sunday with an upper low attempting to develop and gradually approach the area. However, models build an area of high pressure and upper ridging along the Atlantic which may throw the area into a holding pattern with the disturbance along the west and ridging to the east through the start of next week. Models show the disturbance slowly edging toward the area as the week progresses, potentially moving north of the area as the upper high pressure and ridging remain in place through midweek. Southerly/southwesterly flow will allow for plenty of moisture to fuel into the area as this pattern holds for much of the long term period. With this moisture in place and forcing present from the disturbance to the west, diurnal showers and thunderstorms will be possible each day. Temperatures are expected to start out a bit cooler for Saturday but then warm up to around normal for the start of the new work week. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 750 PM Wednesday... Showers and storms are starting to quiet down this evening, with the exception of a horizontal line of thunderstorms that just departed HTS at the time of writing and projected to reach PKB in the next hour or so. Elected to use a TEMPO group for PKB as well as CKB in the event storms hold together and reach our northern territories. A strengthening low level jet along the Ohio River will help propagate these storms northward, leaving behind mainly stratiform rain heading into the overnight period. Patchy fog will be hard to come by overnight in response to abundant cloud cover and lingering light showers, but a slight reduction in visibility won't be out of the question. A quick reprieve from rain will be overtaken Thursday afternoon by the outer bands of Elsa as the disturbance glides up the eastern seaboard. Rain bands are projected to make it as far west as CKB, EKN, and BKW, while other terminals will face afternoon activity moving in along a cold front from the west. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and position of storms may vary from the forecast at PKB and CKB. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 07/08/21 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H H M M H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H M H EKN CONSISTENCY H H H H H M M H M M L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H M M M M M H AFTER 00Z FRIDAY... IFR conditions are possible Friday as a cold front stalls across the region. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JP/CG NEAR TERM...JP/MEK SHORT TERM...CG LONG TERM...CG AVIATION...MEK
Hazardous weather outlook, Jul 7, 6:02 AM EDT, 15 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 602 AM EDT Wed Jul 7 2021 OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-525- 526-081015- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Randolph-Southeast Randolph- 602 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms are expected to develop this afternoon and evening. Some of the storms could produce locally heavy rainfall and as a result, a Marginal Risk for Excessive Rainfall is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033-034- 515>524-081015- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-McDowell- Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas- 602 AM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of central West Virginia, northeast West Virginia, southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 7, 6:23 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Charleston WV
623 PM EDT Wed Jul 7 2021
KYZ103-OHZ087-WVZ005-006-072315-
Boyd-Lawrence-Wayne-Cabell-
623 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...SOUTHEASTERN
LAWRENCE...CENTRAL CABELL AND NORTHWESTERN WAYNE COUNTIES...
At 623 PM EDT, a strong thunderstorm was located near Burnaugh, or
near Beech Fork State Park, moving northeast at 15 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Huntington, Ashland, Chesapeake, Proctorville, Beech Fork State Park,
Barboursville, Kenova, Catlettsburg, Ceredo, Ona, Durbin, Burnaugh,
Centerville, South Point, Burlington, Lockwood, Lavalette and Pea
Ridge.
This includes the following highways...
Interstate 64 in Kentucky between mile markers 187 and 191.
Interstate 64 in West Virginia between mile markers 1 and 23.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3840 8269 3856 8242 3837 8210 3822 8259
3826 8260 3827 8262
TIME...MOT...LOC 2223Z 242DEG 11KT 3832 8253
ABESpecial weather statement, Jul 7, 6:57 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
657 PM EDT Wed Jul 7 2021
OHZ086-087-WVZ006>008-014-015-072330-
Gallia-Lawrence-Jackson-Mason-Kanawha-Cabell-Putnam-
657 PM EDT Wed Jul 7 2021
...MULTIPLE STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GALLIA...EAST CENTRAL LAWRENCE...SOUTHERN MASON...NORTHEASTERN
CABELL...NORTHWESTERN KANAWHA...PUTNAM AND SOUTH CENTRAL JACKSON
COUNTIES...
At 656 PM EDT, strong thunderstorms were located over Teays Valley
moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Nitro, Winfield, St. Albans, Hurricane, Milton, Eleanor, Buffalo,
Poca, Culloden, Teays Valley, Cross Lanes, Bancroft, Crown City,
Athalia, Scottown, Liberty, Ashton, Grimms Landing, Green Bottom and
Fraziers Bottom.
This includes Interstate 64 in West Virginia between mile markers 23
and 46.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3839 8182 3839 8214 3858 8245 3873 8210
3867 8165
TIME...MOT...LOC 2256Z 207DEG 23KT 3846 8192
ABELocal storm report, Jul 7, 7:48 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 S CEREDO 38.37N 82.55W
07/07/2021 M47 MPH WAYNE WV ASOS
ASOS STATION KHTS HUNTINGTON AIRPORT.
0510 PM TSTM WND DMG 6 ESE ARNOLDSBURG 38.75N 81.03W
07/07/2021 CALHOUN WV 911 CALL CENTER
MULTIPLE TREES DOWN IN SPRUCE RUN AREA.
0515 PM TSTM WND DMG GLENVILLE 38.93N 80.84W
07/07/2021 GILMER WV 911 CALL CENTER
TREES DOWN.
0550 PM TSTM WND DMG 3 W WESTON 39.05N 80.53W
07/07/2021 LEWIS WV 911 CALL CENTER
TREES DOWN IN THE PRICETOWN COMMUNITY.
0608 PM TSTM WND DMG 5 WSW WEST MILFORD 39.19N 80.49W
07/07/2021 HARRISON WV 911 CALL CENTER
TREES DOWN ON DUCK CREEK ROAD, ISAACS CREEK
ROAD, TWO LICK ROAD AND HANK HIGHWAY IN THE
LOST CREEK AND WEST MILFORD AREAS.
0625 PM TSTM WND DMG SHINNSTON 39.40N 80.30W
07/07/2021 HARRISON WV 911 CALL CENTER
SCATTERED TREE AND POWERLINE DAMAGE IN
CLARKSBURG AND SHINNSTON AREAS.
&&
ABELocal storm report, Jul 7, 7:54 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
754 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 2 S CEREDO 38.37N 82.55W
07/07/2021 M47 MPH WAYNE WV ASOS
ASOS STATION KHTS HUNTINGTON AIRPORT.
&&
ABELocal storm report, Jul 7, 8:08 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
808 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 6 ESE ARNOLDSBURG 38.76N 81.02W
07/07/2021 CALHOUN WV 911 CALL CENTER
MULTIPLE TREES DOWN IN SPRUCE RUN AREA.
0515 PM TSTM WND DMG GLENVILLE 38.94N 80.83W
07/07/2021 GILMER WV 911 CALL CENTER
TREES DOWN.
0550 PM TSTM WND DMG PRICETOWN 39.05N 80.52W
07/07/2021 LEWIS WV 911 CALL CENTER
SEVERAL TREES DOWN.
0607 PM TSTM WND GST HUNTINGTON AIRPORT 38.37N 82.55W
07/07/2021 M47 MPH WAYNE WV ASOS
0608 PM TSTM WND DMG 5 WSW WEST MILFORD 39.18N 80.49W
07/07/2021 HARRISON WV 911 CALL CENTER
TREES DOWN ON DUCK CREEK ROAD, ISAACS CREEK ROAD, TWO
LICK ROAD AND HANK HIGHWAY IN THE LOST CREEK AND WEST
MILFORD COMMUNITIES.
0625 PM TSTM WND DMG SHINNSTON 39.39N 80.30W
07/07/2021 HARRISON WV 911 CALL CENTER
SCATTERED TREE AND POWERLINE DAMAGE IN CLARKSBURG AND
SHINNSTON AREAS.
&&
EVENT NUMBER RLX2100798
EVENT NUMBER RLX2100799
EVENT NUMBER RLX2100800
EVENT NUMBER RLX2100801
EVENT NUMBER RLX2100802
EVENT NUMBER RLX2100803
ABESpecial weather statement, Jul 7, 9:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
909 PM EDT Wed Jul 7 2021
OHZ084-080145-
Vinton-
909 PM EDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN VINTON COUNTY...
At 909 PM EDT, a strong thunderstorm was located 11 miles southeast
of Kingston, or 13 miles east of Chillicothe, moving northeast at 30
mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Eagle Mills.
LAT...LON 3928 8276 3937 8275 3936 8266 3936 8264
3937 8263 3937 8253 3938 8251 3940 8251
3939 8248 3925 8274 3927 8276
TIME...MOT...LOC 0109Z 229DEG 28KT 3937 8275
ABEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:34 PM EDT | Special Weather Statement | RLX | Perry | 41 min |
| Jul 8, 4:31 PM EDT | Special Weather Statement | RLX | Morgan | 29 min |
| Jul 8, 6:02 PM EDT | Special Weather Statement | RLX | Washington | 28 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RLX | Gallia | 26 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.